Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Some positive trigonometric sums

Authors: Richard Askey and John Steinig
Journal: Trans. Amer. Math. Soc. 187 (1974), 295-307
MSC: Primary 33A45
MathSciNet review: 0338481
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Vietoris found an interesting generalization of the classical inequality $ \Sigma _{k = 1}^n(\sin \,k\theta /k) > 0,0 < \theta < \pi $. A simplified proof is given for his inequality and his similar inequality for cosine series. Various new results which follow from these inequalities include improved estimates for the location of the zeros of a class of trigonometric polynomials and new positive sums of ultraspherical polynomials which extend an old inequality of Fejér. Both of Vietoris' inequalities are special cases of a general problem for Jacobi polynomials, and a summary is given of known results on this problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33A45

Retrieve articles in all journals with MSC: 33A45

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society